Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 3, 2014, 3:59 PM EDT for Orange County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 3, 2014, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1600 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WWUS82 KMLB 031959
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT SUN AUG 3 2014
FLZ045-053-032045-
ORANGE-OSCEOLA-
359 PM EDT SUN AUG 3 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OF 40 TO 50 MPH OVER SOUTHERN ORANGE AND NORTHERN OSCEOLA COUNTIES...
* UNTIL 445 PM EDT.
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
GREATER ORLANDO TO GREATER KISSIMMEE...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AUSTIN TINDALL PARK...KISSIMMEE AIRPORT...LAKE NONA...EAST
AND WEST LAKE TOHO...AND OSCEOLA HERITAGE PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2830 8154 2849 8144 2849 8124 2809 8124
2810 8146 2814 8146 2814 8152 2814 8153
2820 8153 2822 8155
TIME...MOT...LOC 1957Z 020DEG 11KT 2828 8147 2825 8138
2833 8131 2846 8133
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SUN AUG 3 2014 .DISCUSSION... CURRENTLY...18Z MSAS ANALYSIS INDICATES A WEAK SFC LOW ~1012 MBS NEAR LAKE OKEECHOBEE CLOSE TO THE EASTERLY WAVE TROUGH AXIS NEAR THE EAST COAST. CONVECTION HAS BEEN ROBUST ACROSS THE EAST CENTRAL FL ATLC WATERS THIS MORNING AND SHOWERS AND LIGHTNING STORMS ARE INCREASING IN COVERAGE ACROSS THE FORECAST AREA SINCE LATE MORNING. WITH DEEP MOISTURE AND THE WEAK SFC LOW AND TROF NEARBY EXPECT ADDITIONAL SHOWERS AND LIGHTNING STORMS TO DEVELOP TOWARD THE INTERIOR THROUGH THE LATE AFTERNOON AND DRIFT SOUTH. LOCALLY HEAVY RAINFALL AMOUNTS AROUND TWO INCHES AND CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN THUNDERSTORM HAZARDS. TONIGHT...12Z GFS INDICATES THE WEAK SFC LOW WILL MOVE NNE OVERNIGHT TO A POSITION NEAR THE NE FL COAST BY EARLY MONDAY. EXPECT SCATTERED SHOWER/TSTM ACTIVITY TO CONTINUE INTO THIS EVENING AND THEN DIMINISH BY MIDNIGHT WITH A SLIGHT CHANCE OF SHOWERS OVERNIGHT WITH THE TRAILING TROF TOWARD THE EAST COAST. LOWS IN THE MID TO UPPER 70S. MONDAY...WEAK SFC LOW NEAR NE FL AND BERTHA PASSING WELL OFFSHORE WILL ALLOW FOR LOW LVL SW/WSW AND FAIRLY DEEP MOISTURE ACROSS THE AREA. WILL CONTINUE LIKELY POPS IN THE 60-70 PCT RANGE WITH HIGH TEMPS REACHING THE LOWER 90S MOST AREAS WITH OFFSHORE FLOW. A CONTINUING EAST SWELL WILL HEIGHTEN THE RIP CURRENT RISK AT E CENTRAL FL BEACHES. TUE...THE WEAK SFC LOW AND TC BERTHA WILL CONTINUE NE FARTHER AWAY FROM THE AREA BUT LEAVE SW LOW LVL FLOW AND FAIRLY DEEP MOISTURE IN ITS WAKE. SCATTERED SHOWERS AND LIGHTNING STORMS SHOULD DEVELOP IN THE AFTERNOON AND MOVE TOWARD THE EAST COAST. WILL INDICATE RAIN CHANCES AROUND 50 PCT AREAWIDE. HIGHS AGAIN INTO THE 90S WITH OFFSHORE WINDS. LINGERING SWELL FROM BERTHA WILL AGAIN HEIGHTEN THE RIP CURRENT RISK. WED-SAT...PREVIOUS DISC...STNRY UPR WAVE WHICH HAS BEEN PRESENT OVER THE EASTERN CONUS THE PAST WEEK WL BROADEN ALONG US EAST CST THROUGH THE PERIOD. ATLC SFC HIGH PRESSURE WL ATTEMPT TO RE-ESTABLISH ACROSS THE BAHAMAS...FL PENINSULA AND EASTERN GULF PAST MIDWEEK. RAIN CHCS WL FALL TO MORE SEASONAL LEVELS WITH AROUND 30 TO 35 PCT DIURNAL COVERAGE IN THE EXTENDED PERIOD. && .AVIATION...SCT-NMRS SHRA/TSRA WILL AFFECT INTERIOR TERMINALS INTO LATE AFTN WITH ACTIVITY DIMINISHING FM 00Z-03Z. SLGT CHC FOR SHRA OVERNIGHT MAINLY FROM KDAB-KSUA NEAR THE SFC TROF AXIS. && .MARINE... WILL CONTINUE SCEC FOR SEAS (4-6 FT) WELL OFFSHORE NORTH OF SEBASTIAN. OTHERWISE WINDS WILL DIMINISH LATER TONIGHT INTO MONDAY WITH LIGHTER SW FLOW DEVELOPING. SCATTERED TO NUMEROUS SHOWERS/LIGHTNING STORMS WILL AFFECT THE WATERS OVERNIGHT. MON-THU...SIG WV HGHTS PEAKING EARLY IN THE WEEK AROUND 4 TO 6 FT OFFSHORE MON NGT INTO EARLY TUE ASCD WITH PSG OF BERTHA. SEAS WL SLOWLY FALL THROUGH MIDWEEK AS SWELL SOURCING BECOMES MORE DISTANT. HIGH PRESSURE BUILDING OVER THE REGION FROM MIDWEEK ONWARD WL ALLOW FOR FAVORABLE BOATING CONDS WITH SEAS GENERALLY DECREASING TO AROUND 2-3FT FOR LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 76 92 / 40 60 40 50 MCO 76 93 76 93 / 40 60 40 50 MLB 76 90 76 92 / 40 60 50 50 VRB 75 91 75 91 / 40 70 40 50 LEE 77 93 77 94 / 40 60 40 50 SFB 78 93 77 94 / 40 60 40 50 ORL 78 93 78 94 / 40 60 40 50 FPR 75 91 75 91 / 40 70 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER IMPACT WX/RADAR...SPRATT
Hazardous weather outlook, Aug 3, 11:07 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1107 AM EDT SUN AUG 3 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1107 AM EDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DEEP MOISTURE...AFTERNOON HEATING...AND WEAK EASTERLY LOW LEVEL WINDS WILL GENERATE NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA TODAY. THE EAST COAST SEA BREEZE WILL FORM BY MIDDAY AND PUSH SLOWLY INLAND WITH SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE BOUNDARY. SOME STORMS MAY BECOME CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS BETWEEN 40 AND 50 MPH. STORM MOTION WILL BE SLOW AND ERRATIC AT TIMES DUE TO WEAK STEERING WINDS ALOFT...WHICH WILL PROMOTE LOCALLY HEAVY DOWNPOURS. .FLOOD IMPACT... SLOW MOVING SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF TWO TO THREE INCHES IN LOCALIZED AREAS. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. .RIP CURRENT IMPACT... A BUILDING EASTERLY SWELL WILL GENERATE A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. THE RISK WILL BE HIGHEST AFTER 5 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. BEACH GOERS ARE URGED TO CHECK LOCAL SURF CONDITIONS BEFORE VENTURING INTO THE WATER. NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY INITIALLY ALONG THE EAST COAST SEA BREEZE WITH HIGHER COVERAGE OVER THE INTERIOR BY LATE AFTERNOON. STORM MOTION BE SLOW AT 5 MPH OR LESS. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS OVER 35 KNOTS...AS WELL AS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN...MAINLY OVER THE INTERIOR LAKES. .WIND AND SEA IMPACT... SOUTH TO SOUTHEAST WINDS TO 15 KNOTS WELL OFFSHORE WILL BUILD SEAS TO 5 TO 6 FEET ACROSS THE WELL OFFSHORE WATER NORTH OF SEBASTIAN INLET TODAY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MONDAY AS DEEP LAYER SOUTHWESTERLY WINDS DEVELOP ACROSS EAST CENTRAL FLORIDA AND KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE I-95 CORRIDOR. FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ALSO ACCOMPANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
In the hours before
Special weather statement, Aug 3, 3:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT SUN AUG 3 2014
FLZ045-053-032045-
ORANGE-OSCEOLA-
359 PM EDT SUN AUG 3 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OF 40 TO 50 MPH OVER SOUTHERN ORANGE AND NORTHERN OSCEOLA COUNTIES...
* UNTIL 445 PM EDT.
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
GREATER ORLANDO TO GREATER KISSIMMEE...MOVING SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AUSTIN TINDALL PARK...KISSIMMEE AIRPORT...LAKE NONA...EAST
AND WEST LAKE TOHO...AND OSCEOLA HERITAGE PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2830 8154 2849 8144 2849 8124 2809 8124
2810 8146 2814 8146 2814 8152 2814 8153
2820 8153 2822 8155
TIME...MOT...LOC 1957Z 020DEG 11KT 2828 8147 2825 8138
2833 8131 2846 8133The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:10 PM EDT | Special Marine Warning | MLB | 80 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.